| Catalog Number |
48002515X |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/02/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, the 2.5mm 15cm saber was inflated once and then burst.The patient was not harmed.The device was removed intact from the patient.The procedure was completed with a new unknown balloon cath.The surgeon performed the balloon dilatation on the occluded infrapopliteal artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The lesion was at the opening of the anterior tibial artery which had a stenosis.The lesion was noted to have a little calcification with moderate vessel tortuosity.The device was being used to treat a chromic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.The device will not be returned for evaluation as multiple attempts were made without success.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82233465 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
Additional Manufacturer Narrative
As reported, the 2.5mm x 15cm saber was inflated once and then burst.The patient was not harmed.The device was removed intact from the patient.The procedure was completed with a new unknown balloon cath.The surgeon performed the balloon dilatation on the occluded infrapopliteal artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally and was able to maintain negative pressure.The lesion was at the opening of the anterior tibial artery which had a stenosis.The lesion was noted to have a little calcification with moderate vessel tortuosity.The device was being used to treat a chromic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.Multiple attempts were made without success to obtain product return.The device was not returned for evaluation.A product history record (phr) review of lot 82233465 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿¿¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification with moderate tortuosity and a chronic total occlusion likely contributed to the reported event as calcification is known to damage balloon material.Damages may have occurred during crossing or upon balloon inflation.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
Event or Problem Description
As reported, the 2.5mm 15cm saber was inflated once and then burst.The patient was not harmed.The device was removed intact from the patient.The procedure was completed with a new unknown balloon cath.The surgeon performed the balloon dilatation on the occluded infrapopliteal artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The lesion was at the opening of the anterior tibial artery which had a stenosis.The lesion was noted to have a little calcification with moderate vessel tortuosity.The device was being used to treat a chromic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.The device will not be returned for evaluation as multiple attempts were made without success.The product eval confirmed there was a body/shaft-leakage.
Additional Manufacturer Narrative
As reported, the 2.5mm 15cm saber percutaneous transluminal angioplasty balloon catheter was inflated once and then burst.The patient was not harmed.The device was removed intact from the patient.The procedure was completed with a new unknown balloon cath.The surgeon performed the balloon dilatation on the occluded infrapopliteal artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The lesion was at the opening of the anterior tibial artery which had a stenosis.The lesion was noted to have a little calcification with moderate vessel tortuosity.The device was being used to treat a chromic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or while inserting through the guide catheter.There was no difficulty advancing the device through the vessel.There was no difficulty crossing the lesion with the device.The catheter was never in an acute bend and was never kinked during use.The device will not be returned for evaluation as multiple attempts were made without success.The device was returned for analysis.A non-sterile saber 2.5mm x 15cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected, and no damage was observed during the unaided eye inspection.The balloon was received deflated.Functional testing was performed using an inflator/deflator device attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.During this test a leak was observed in the body/shaft of the device; additionally, the guidewire insertion through the guidewire lumen was performed with no problems of resistance/friction conditions.Per microscopic analysis, sem analysis was executed to observe the surface area where the leak was observed during functional testing.A puncture in the affected zone was observed along with secondary scratch marks.The presence of the scratch marks observed in the surface area around the puncture identified may indicate that the attributable cause for the damaged condition could be the interaction of the body shaft surface with a sharp object.A product history record (phr) review of lot 82233465 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed during functional analysis; however, subsequent findings of ¿body/shaft leakage¿ was confirmed via device analysis.The exact cause could not be determined.Device analysis revealed the outer surface of the body/shaft was punctured and a leakage was noted from the damaged area upon functional analysis.Based on the information provided it appears the body/shaft leakage was caused by the interaction of the shaft material with a sharp object.It is likely vessel characteristics of a chronic total occlusion with calcification and moderate tortuosity likely contributed to the reported event.A chronically occluded vessel makes crossing into the lesion difficult; it is likely damage to the body/shaft material occurred in the attempt to cross or while crossing into the lesion.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.